Hey Doug, good to see you posting and looking to get off the drugs. Life is so much better clean.
I've used all sorts of pain killers recreationally over a 9 year period and during that time I did a stint on Methadone (no reason other than they made me feel good) and when those ran out after several months use it seemed to me that nothing else would touch it. Believe my I tried vicodin, percs, darvocet and it all might as well have been asprin. For the first week anyway. After that first week other pain killers started working for me again (or working against me).
I'm no expert by any means but I think I've read that Methadone interferes with the opiate receptors making other pain killers useless. I think you should keep weening down to 2.5 or 5 mgs a day then go ahead and jump cold turkey. That's the fastest way to get the withdrawals over with. Otherwise you may end up dragging it out so long that you throw in the towel and just start escelating your usage again.
Keep posting and reading and you'll find plenty of support and encouragement here. It's helped me more than words can say. I believe this forum has helped me get my life back to where it should have been before the addiction.
Are you recieving any kind of aftercare like NA/AA or thereapy? Anyway, there will be others that will come along and offer better advice. Good luck,
eye that's my problem (you mentioned)
I get down low and then 'pop' back up again... it's almost as though I need to jump at 30ish mg but I KNOW I'd feel that BIG TIME... argh...
I've also read many stories of those who began their taper only to get so frustrated as they neared the end that they finally jumped. I think their logic was they were already suffering so much so why prolong the agony of finally stopping all meds. That was their experience not sure if that helps much.
And eye is right - being here has helped so much. Getting as much information as I could find about what I was going through was very comforting. It made the unknown (withdrawal) less scary and made me prepared for the worst and how to handle each symptom as they appeared.
Good luck to you and keep posting. Venting and listening to how others succeeded helped me to finally find my way out and I think it will help you too!
That is what being an 'addict' is. I took 12 pills the last day. Instead of 6 on one day and 6 the next..or 2 and 2 and...etc. There was NO tapering for me. Maybe you have someone to help you wean off, someone that would hold your meds? Be careful though, I gave my husband my meds and then nagged to sh*t out of him until he gave them to me. Its hard but very worth it! Day 8 for me!